Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Suggest diet plan for Graves Disease when on the medication eltroxin and methimezole

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 663 Questions
Hi sir, i have the Graves Disease (its autoimmune disease) since august 2010, i m on the medication of the eltroxin and methimezole since then. I have started the regular practice of the yoga since last five months or so.but i need a diet plan. So could you help me out to deal with the Dietry changes that i need to make in food
Posted Sat, 4 Jan 2014 in Thyroid Problem and Hormonal Problems
Answered by Dr. Minal Mohit 4 hours later
Brief Answer: Normal diet. Detailed Answer: dear XXXXXXX Hi! as you have rightly mentioned that graves is an auto immune condition it is not affected by diet. you are on block and replacement regimen as you are taking both elteoxin and methimazole. just try to achieve and maintain euthyroid status and be on a healthy diet. eat a lot of fresh fruits and green vegetables. take regular intake of dairy products like milk and milk products. regards!
Above answer was peer-reviewed by
Follow-up: Suggest diet plan for Graves Disease when on the medication eltroxin and methimezole 1 hour later
Ok, there is one more thing i wud like say madam. there seems like i have created a blunder of myself.I told u that i have been doin the yoga(esp.halasana,kapalbhati,matsyasana,etc).Well i started this last five month or so and the result was that i had the TSH level 25.92 before the five months but in the very next visit the my TSH level became 6.12.Well u will see its shown the improvement.So did my doctar said to me.But yes i DIDNT TELL HIM that i did the yoga during these period of the medication.And seeing that my levels wer gud he reduced my Methimez to 5mg.But i missed few days of the yoga with 5mg dosage for the few days but my symptons of the hyperness started more. i mean my eyes started comming out as they use to come i increased my dosage of the methimez again to 10mg without the doctor advice. but thing is i m feelin gud with these dose. Also recently las t few weeks ago i was put on the calcium course due to bones pain of my knees.
Answered by Dr. Minal Mohit 13 hours later
Brief Answer: Do a fresh test and get back to me. Detailed Answer: Dear XXXXXXX as I told you , you are on block and replacement regimen, here we play more with thyroxine i.e. replacement dose and keep the block same i.e. methimazole. so please continue same mmz 10 mg and do a fresh thyroid profile also tell me your thyroxine dose so we can do the necessary adjustment. continue your yoga. Regards!
Above answer was peer-reviewed by
Follow-up: Suggest diet plan for Graves Disease when on the medication eltroxin and methimezole 2 days later
hi doctor,good day! as per ur suggestion i did the fresh TSH test.The result is TSH is 3.27 which between the normal range of the 0.5 and 5.5.So wat next?Shud i continue with the dosage of 10 or lessen it?shud i continue doing the yoga?Also i had to ask like seening, the effect of the side effects of the medicine shud i opt for the alternative medicine like ayurveda?
Answered by Dr. Minal Mohit 2 days later
Brief Answer: continue same plan Detailed Answer: Dear XXXXXXX I would suggest continue the same plan and continue yoga. do not sswitch to ayurveda. Regards!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor